Quetiapine and passing out

Discussion in 'I Have a Question...' started by Beka, Jun 8, 2014.

Thread Status:
Not open for further replies.
  1. Beka

    Beka Well-Known Member

    Hey guys!

    I've recently stopped taking my quetiapine, not on purpose, things had become so hectic at work and having to get there at 7am meant I'd be late if I took my pills to sleep. Here's the thing, I took one recently because I thought hey I should get back on it asap and while at work the following morning I fainted, smacking my face on a desk. I told everyone that I didn't know why I passed out and just continued work as normal.

    I know that a side affect of quetiapine is that it can make your blood pressure fall, now when I was off these pills I had to go see a nurse to get a routine check up for my contraceptives. She made a note of how low my blood pressure was 90/50 I think. Obviously the quetiapine made my already low blood pressure drop and that's what cause me to faint because before taking that one pill, I felt completely fine as I did when she told me my blood pressure was low.

    I don't want to take another for fear of the same thing happening, so again, on purpose this time, I've stopped. Is this something worth mentioning to my doctor or what because I've already hit my head once, giving myself a headache for two days afterwards and I don't know what could happen if I fainted again.
     
  2. Twocky61

    Twocky61 Banned Member

    Yes Beka tell your doctor as you either are on too high a dose of Quetiapine or you need to be taken off it & prescribed something more suitable for you

    Different people react differently to drugs as they are not universal across all patients however much they are clinically tested

    <Mod Edit, WildCherry>

    See your doctor to be prescribed a drug more suitable to you because what if you had been driving? It would not just have bee banging your head on the desk it would have resulted in an RTA & maybe your death or death of other innocent road users

    tc Beka

    :freehug:

    My pm's open if you ever feel the need to chat

    Nick xx
     
    Last edited by a moderator: Jun 8, 2014
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hi there, I can only speak from personal experience with this drug. I am not a professional. I started taking quetiapine sometime late last year for sedation. It was an excellent sedative, however, I don't think the prescriber knew how much exactly it was sedating me, I would lay be bed barely able to move for up to 3 hours at a time on a 100mg pill. Soon though I needed 200mg to get the same effect. I was going through a really rough time with PTSD and it completely blanked my mind like a click of a switch whenever I wanted it to. Yes, it can certainly drop your blood pressure. The ''good'' effects as I call them wore off in time. If I took a 200mg pill now all I would get is raging heart palpitations, unable to walk properly(kinda like being drunk) and feeling very weak. Maybe you can relate to some of what I have endured? I don't know. But if I were you I would definitely go back to the doctor to get to the bottom of why you are passing out, maybe you need to be taken off this dug, maybe it's nothing to do with the drug. I hope you find some answers. Good luck to you and please write back with an update :)
     
  4. nessa456

    nessa456 Active Member

    I've been on Quetiapine/Seroquel too and wouldn't recommend any anti-psychotic drug to anyone. Anti-psychotics have a major effect on the brain. I've never known sedation like it and it made my muscles feel all clenched up. It also gave me a false sense of security, so that I put myself in danger as the drug took away natural feelings of caution. I would ask your Dr if there is an alternative to an anti-psychotic that you can take.
     
  5. Beka

    Beka Well-Known Member

    As a sedation it's great, I'm on it to help me sleep, why he couldn't just prescribe me ordinary sleeping pills I don't know. I've heard plenty of stories of people having this kinda intense reaction to this drug on 100mg or more, thing is that I'm only on 10mg. I don't want to take these pills again because I'm too scared of passing out again, I don't understand as to why I;m reacting like this on such a low dosage!
     
  6. nessa456

    nessa456 Active Member

    Whatever the reason I'd say it means they aren't safe and you need to ask your Dr for an alternative medication.

    It looks as if fainting is a common side effect:-

    http://www.sharecare.com/health/antipsychotics/passing-out-taking-seroquel-response

    http://thebipolardiariesofmrsmith.blogspot.co.uk/2012/07/insight-10-fainting-spells-caused-by.html
     
  7. K8E

    K8E Well-Known Member

    I stopped taking quetiapine because I was sick of not being be able to think straight and although it was meant for sedation it would knock me out like an anaesthetic. I still haven't told my psych that I've stopped all of my drugs apart from the sertraline. I was on pregabalin, mirtazapine, clonazapam (as needed), zopiclone (as needed) and quetiapine. Tapered off them all over several months. I'm no more depressed than when I was taking them all but am having some trouble sleeping. Although I'm very depressed I don't have the terrible brain fog any more.
     
  8. dizgrace

    dizgrace Member

    Heya hun I'm sorry I haven't been on here, long story but I'm back. I read your posts, and I'm sorry things are not drastically improving yet. Have you spoke to your boyfriend about any of this stuff, or do you not think you can? I can't talk to alex about most of my inner thoughts so I know it can be difficult. I'm always here for you hun x
     
Thread Status:
Not open for further replies.